Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Tilting theory and the finitistic dimension conjectures

Authors: Lidia Angeleri-Hügel and Jan Trlifaj
Journal: Trans. Amer. Math. Soc. 354 (2002), 4345-4358
MSC (2000): Primary 16E10, 16E30, 16G10
Published electronically: June 24, 2002
MathSciNet review: 1926879
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $R$ be a right noetherian ring and let $\mathcal{P}^{<\infty}$ be the class of all finitely presented modules of finite projective dimension. We prove that findim $R = n < \infty$ iff there is an (infinitely generated) tilting module $T$ such that pd$T = n$ and $T ^\perp = (\mathcal P^{<\infty})^\perp$. If $R$ is an artin algebra, then $T$ can be taken to be finitely generated iff $\mathcal P^{<\infty}$ is contravariantly finite. We also obtain a sufficient condition for validity of the First Finitistic Dimension Conjecture that extends the well-known result of Huisgen-Zimmermann and Smalø.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 16E10, 16E30, 16G10

Retrieve articles in all journals with MSC (2000): 16E10, 16E30, 16G10

Additional Information

Lidia Angeleri-Hügel
Affiliation: Mathematisches Institut der Universität, Theresienstrasse 39, D-80333 München, Germany
Address at time of publication: Universitat Autònoma de Barcelona, Departament de Matemàtiques, E-08193 Bellaterra (Barcelona), Spain

Jan Trlifaj
Affiliation: Katedra algebry MFF UK, Sokolovsk\a’a 83, 186 75 Prague 8, Czech Republic

PII: S 0002-9947(02)03066-0
Received by editor(s): July 13, 2001
Received by editor(s) in revised form: February 7, 2002
Published electronically: June 24, 2002
Additional Notes: Research supported by an HWP-grant of LMU Munich and by grants GAČR 201/00/0766 and MSM 113200007
Dedicated: Dedicated to Idun Reiten on the occasion of her sixtieth birthday
Article copyright: © Copyright 2002 American Mathematical Society